Tornadoes · United States · Ohio · 2024

EF1 tornado, Coletown to Gettysburg, Ohio, May 7, 2024

From Coletown to Gettysburg, this EF1 tornado ran 11.7 miles across Darke County on May 7, 2024, touching down at 8:24 PM EDT and reaching 800 yards wide. It killed nobody, and did $500,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 7, 2024
Touchdown
8:24 PM EDT (00:24 UTC)
Lifted
8:42 PM EDT (00:42 UTC)
On the ground
18 minutes
Path length
11.7 miles (18.7 km)
Path width
800 yards (732 m)
Deaths
0
Injuries
0
Property damage
$500,000
County
Darke County
Touchdown point
40.096, -84.703
Lift-off point
40.142, -84.490
Record number
2405071824-01

The damage survey

147 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

  • Faint convergent trails in field to the east, south of SR502.
  • Scattered tree debris in the area.
  • Swirls in field. Center point of tornado path.
  • Swirl in field. Center point of tornado path.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Showers and thunderstorms developed during the late afternoon and evening hours ahead of a low pressure system moving through the Ohio Valley.

The tornado began near the intersection of Greenville-Nashville Road and New Madison-Coletown Road, where several trees were uprooted. The tornado continued northeast across State Route 502. Minor damage to homes and trees was observed on Daly Road west of Greenville. The width of the tornado increased significantly as the tornado entered Greenville. Numerous trees were snapped or uprooted within the Greenville Union Cemetery.||As the tornado continued through the north side of Greenville, the width of the circulation remained large, with expansive tree damage throughout the city. The majority of the wind damage to homes was fairly minor with shingles and siding removed at many residences. Structure damage at the high school football field was also observed. Based on the damage in Greenville, maximum wind speeds were estimated to be around 110 mph.||The tornado exited Greenville near the elementary school and continued along Kruckeburg Road where it damaged some outbuildings and homes. Additional tree and structure damage was observed along Childrens Home Bradford Road as the tornado continued northeast. The final damage was found along Auld Road, northwest of Bradford.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

19 minutes of warning. NWS ILN issued a tornado warning for this county at 00:05 UTC, 19 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a tornado watch, issued at 22:01 UTC and running to 02:44 UTC.

Issued (UTC)ExpiredProductOffice
22:01 UTC02:44 UTCTornado WatchILN
00:05 UTC00:45 UTCTornado WarningILN
00:34 UTC01:00 UTCTornado WarningILN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:45 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at May 7, 8:08 PM EDT, 16 minutes earlier.

Area forecast discussion, May 7, 8:08 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
808 PM EDT Tue May 7 2024

.SYNOPSIS...
Several rounds of showers and storms are expected through
Thursday amidst a continued warm and humid pattern. Afterwards,
cooler and slightly drier conditions are expected, though shower
chances can not be ruled out through the weekend.

&&

.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
Showers are starting to spring up west and south of the CWA and
are expected to fill in relatively quickly with daytime heating
creating a rapidly destabilizing atmosphere. They will quickly
become deeper convection with thunderstorms. If discrete cells
maintain a decent margin from surrounding upstream storms, shear
and instability will act to promote supercell activity. Right
turning cells will also be a favored track given the southerly
inflow of moisture and right-handed curved hodographs.

Models remain in a various state of how these storms evolve,
but they should end nw-se overnight. A few depict a brief linear
evolution in the southern/southeast forecast area with training,
but most have pushed the precip into the south by 09Z and out of
the CWA by 12Z.

Overnight lows will drop from near 60 in the northwest to near
65 in northern KY and southern OH.

&&

.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Deeply uniform southwest flow develops ahead of a l/w trough
north of the region with a wsw-ene orientation. Later in the
day, s/w energy will cross and mark the beginning of the next
round of showers and storms. Indications are that these storms
may be knocking on southwest CWA towards 00Z but the consensus
is to hold off until after this time but rapidly ramp up the
precip. Overnight, with a continual flow of moisture leading to
pwats >1.5". If the storms train in a nw-se orientation as some
markers are favoring, flooding will become the primary threat.

The favored location of the heavier rain looks to be over the
southeast third of the CWA, ending by daybreak Thursday.

Unless a decently opaque blowoff of cirrus precedes this rain,
temperatures are expected to reach 80 in the north, 85 in the
south. More of the same with the humid airmass is expected
overnight. Lows will again be in the upper 50s in the north, low
60s for the remainder of the forecast area.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Thursday will see more dry air working in, but lingering lighter
showers remain a possibility in most of the region, slightly
less so in the southwest. This is as yet another s/w piece of
energy gets pushed ene ahead of the l/w trough, prompting a
surface circulation to move east through the CWA. Trailing this
surface low, a cold front will turn winds sharply to the north
overnight, with lows dropping to a significantly cooler range
from the upper 40s to around 50.

This cooler air bottoms out highs on Friday in the lower 60s,
and clearing sky cover overnight drops overnight readings to
within a degree or two of 45.

The next upper trough works in on Saturday, with a ssw flow over
the region. The upper trough and potential surface circulation
will maximize the threat of rain in the extended forecast
Saturday afternoon. While this sw flow will only bump highs a
little bit on Saturday from Friday, lows should be a carbon-
copy from the night before. This flow will begin to modify the
airmass a little warmer each day through the remainder of the
forecast.

A not unusual variance in model depictions for the longer term
necessitates some inclusion of lower chance pops for both
Monday and Tuesday afternoon. Temperatures are expected to trend
towards normal as they should, and likely rise to above normal
Mon/Tue, but not to the extent that we've been seeing in the
here and now.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
In warm and unstable airmass an axis of strong to severe storms
has developed to our west on a pre-frontal trof axis. These
storms to move east impacting all TAF sites this evening into
the overnight hours. Strong to damaging winds, large hail and a
few tornadoes will be possible with these storms. Storms to end
from northwest to southeast by about 06Z.

Some fog and low cigs will be possible as a front slips into the
Ohio Valley overnight. Have limited impacts to MVFR category at
all but KLUK valley location.

Any fog that develops will improve quickly Wednesday morning.
VFR conditions thru the remainder of the day with thunderstorms
redeveloping from the southwest during the evening. Have a
mention at the 30 hour KCVG TAF site.

OUTLOOK...Thunderstorms will be possible Wednesday night.
MVFR/IFR CIGs are possible Wednesday night into early Thursday
and again on Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...AR
Hazardous weather outlook, May 7, 5:19 AM EDT, 15 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
519 AM EDT Tue May 7 2024

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
074-080930-
Wayne-Fayette-Union-Franklin-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-
519 AM EDT Tue May 7 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

One or more rounds of storms are expected late this afternoon
through the evening. Strong to severe storms are likely. The primary
threats are large hail and damaging winds. A few tornadoes will also
be possible.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional storms, a few strong to severe, will be possible
Wednesday evening into Wednesday night. Large hail and damaging
winds are the primary threats.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ073>075-080-KYZ089>100-OHZ073-077>082-088-080930-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
519 AM EDT Tue May 7 2024

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

One or more rounds of storms are expected late this afternoon
through the evening. Strong to severe storms are likely. The primary
threats are large hail and damaging winds. A few tornadoes will also
be possible.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional storms, some strong to severe, will be possible Wednesday
evening into Wednesday night. Large hail and damaging winds are the
primary threats. A tornado or two will also be possible.

Heavy rain associated with the thunderstorm activity may also lead
to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, May 7, 2:42 PM EDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
242 PM EDT Tue May 7 2024

KYZ100-OHZ088-071930-
Lewis KY-Scioto OH-
242 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
LEWIS...EASTERN ADAMS AND SCIOTO COUNTIES THROUGH 330 PM EDT...

At 242 PM EDT, a strong thunderstorm was located 9 miles northeast of
Vanceburg, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Franklin Furnace, Lombardsville,
Saint Paul, Firebrick, Minford, Haverhill, West Portsmouth, Turkey
Creek Lake, Friendship, Mcdermott, Powellsville, and Garrison.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3883 8327 3893 8276 3885 8276 3885 8265
      3876 8266 3875 8270 3868 8271 3867 8277
      3859 8275 3857 8281 3859 8285 3876 8289
      3873 8298 3873 8302 3868 8303 3863 8307
      3859 8307 3854 8312 3849 8319 3848 8319
TIME...MOT...LOC 1842Z 253DEG 49KT 3867 8318

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Clark
Special weather statement, May 7, 7:40 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
740 PM EDT Tue May 7 2024

OHZ034-035-080015-
Auglaize OH-Mercer OH-
740 PM EDT Tue May 7 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
SHELBY...NORTHWESTERN AUGLAIZE AND MERCER COUNTIES THROUGH 815 PM
EDT...

At 740 PM EDT, a strong thunderstorm was located near Fort Recovery,
moving east at 50 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, St. Henry, Fort Recovery,
New Knoxville, Moulton, Wabash, Mendon, Chickasaw, Buckland,
Montezuma, Kossuth, Tama, Neptune, State Route 116 at State Route
197, Carthagena, and Bulkhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 100 AM EDT for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4068 8445 4068 8424 4051 8417 4048 8434
      4047 8434 4037 8480 4060 8480 4073 8446
TIME...MOT...LOC 2340Z 254DEG 42KT 4050 8477

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Clark
Local storm report, May 7, 7:59 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
759 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Tstm Wnd Dmg     4 N Fort Recovery       40.47N 84.78W
05/07/2024                   Mercer             OH   Trained Spotter

            Tree uprooted and branches down on SR49 and
            Siegrist-Jutte Road. Time estimated from
            RADAR. Possible tornado.

&&
Local storm report, May 7, 8:06 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
806 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     Tstm Wnd Dmg     5 NNE Fort Recovery     40.48N 84.75W
05/07/2024                   Mercer             OH   Storm Chaser

            Structural damage in Macedon, OH. Time
            estimated from RADAR. Possible tornado.

&&
Local storm report, May 7, 8:23 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
823 PM EDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     Hail             2 S Greenville          40.08N 84.63W
05/07/2024  M1.00 Inch       Darke              OH   Public

            Mostly pea-sized hail, but a few stones as
            large as a quarter mixed in.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

0.4 hours before the tornado, 102 km from the path. May 8, 2024.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1297 joules per kilogram, CIN -6, lifted condensation level 774 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-05-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 172 square meters per square second, 0 to 6 km bulk shear 77 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-6 J/kg
Surface CAPE
2204 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
77 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.9
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 12:00Z

11.6 hours after it, 102 km from the path. May 8, 2024.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -69553, lifted condensation level 1727 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-05-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 28 square meters per square second, 0 to 6 km bulk shear 50 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-69553 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The radar

The Cincinnati radar (KILN), 102 km away, was scanning. The volume nearest the touchdown began at 00:23 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:45 UTCTSTM WND DMG4 N Fort RecoveryMercer, OHTree uprooted and branches down on SR49 and Siegrist-Jutte Road. Time estimated from RADAR. Possible tornado.
23:50 UTCTORNADO4 Nnw Fort RecoveryMercer, OHEF2 tornado confirmed west of Coldwater in Mercer County Ohio. Maximum winds of 120 MPH.
23:51 UTCTSTM WND DMG5 Nne Fort RecoveryMercer, OHStructural damage in Macedon, OH. Time estimated from RADAR. Possible tornado.
23:58 UTCTSTM WND DMG2 Wnw ColdwaterMercer, OHLarge branches down; home insolation scattered.
00:19 UTCHAIL 12 S GreenvilleDarke, OHMostly pea-sized hail, but a few stones as large as a quarter mixed in.
00:20 UTCTORNADO2 Ese MontezumaMercer, OHEF2 tornado confirmed west of New Knoxville in Mercer and Auglaize counties in Ohio. Maximum winds of 130 MPH.
00:24 UTCTORNADO4 W GreenvilleDarke, OHEF1 tornado confirmed in and near Greenville in Darke County Ohio. Maximum winds of 110 MPH.
00:28 UTCTSTM WND DMG1 N GreenvilleDarke, OHPress box damaged at Greenville High School football stadium. Time estimated from radar data.
00:28 UTCTSTM WND DMG1 Nne GreenvilleDarke, OHDamage to Harmon Field and press box is destroyed. Time estimated from RADAR.
00:29 UTCTSTM WND DMG1 Nne GreenvilleDarke, OHSmall tree down on Wagner Avenue. Time estimated from radar data.
00:29 UTCTSTM WND DMG1 Nne GreenvilleDarke, OHTree blown down in front of house on south side of Rhoades Ave in Greenville.
00:31 UTCTSTM WND DMG2 Ne GreenvilleDarke, OHMultiple trees down, structural damage. Roofs destroyed. Possible tornado.
00:35 UTCTSTM WND DMG1 N GreenvilleDarke, OHCorrects previous tstm wnd dmg report from 1 N Greenville. Roof Damage. Trees down on Parkside Drive.
00:35 UTCAVALANCHE1 N GreenvilleDarke, OHRoof Damage. Trees down on Parkside Drive.
00:44 UTCTSTM WND DMG2 N GettysburgDarke, OHDamage to multiple farm buildings. Possible tornado.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of May 7, 2024

52 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 71:05 AM CDTEF1Okfuskee, OK2.8200$15,000
May 71:12 AM CDTEF0Warren, IA3.180$50,000
May 71:35 AM CDTEF0Jasper, IA0.130$25,000
May 71:37 AM CDTEF0Marion, IA5.080$8,000
May 71:43 AM CDTEF1Randolph, MO8.3250
May 71:44 AM CDTEF0Randolph, MO2.3400
May 72:23 AM CDTEF2Adair, OK to AR11.7800$75,000
May 72:28 AM CDTEF0Pulaski, MO9.8150$16,000
May 72:43 AM CDTEF1Crawford, AR5.7900$30,000
May 72:43 AM CDTEF1Crawford, AR9.21,100$500,000
May 72:48 AM CDTEF1Crawford, AR0.6100$50,000
May 72:55 AM CDTEF1Washington, AR1.8150$35,000
May 72:55 AM CDTEF1Franklin, AR3.91,200$30,000
May 73:08 AM CDTEF1Washington, AR2.8550$30,000
May 73:44 AM CDTEF0Crawford, MO0.775
May 73:45 AM CDTEF1Franklin, MO0.3150
May 74:21 AM CDTEF0Saint Charles, MO2.250
May 72:05 PM CDTEF0Boone, IL to WI14.350$60,000
May 72:18 PM CDTEF1Walworth, WI1.050$100,000
May 75:11 PM EDTEF1Cass, MI11.7950
May 75:41 PM EDTEF2Saint Joseph, MI19.59501
May 75:55 PM EDTEF2Kalamazoo, MI10.930012$50 million
May 76:07 PM EDTEF1Branch, MI1.1100
May 76:11 PM EDTUnratedSteuben, IN0.11
May 77:47 PM EDTUnratedRush, IN0.830
May 77:50 PM EDTEF2Mercer, OH8.1400$50,000
May 78:02 PM EDTEF0Shelby, IN0.850$30,000
May 78:03 PM EDTEF1Rush, IN4.675$47,000
May 78:05 PM EDTEF1Rush, IN0.230$30,000
May 78:08 PM EDTEF1Fayette, IN2.9150$50,000
May 78:09 PM EDTEF1Paulding, OH6.2300$200,000
May 78:16 PM EDTEF0Paulding, OH0.525$10,000
May 78:20 PM EDTEF2Mercer, OH6.4300$350,000
May 78:25 PM EDTEF0Decatur, IN4.5100$50,000
May 78:42 PM EDTEF0Crawford, IN0.280
May 78:54 PM EDTUnratedPutnam, OH0.15
May 77:56 PM CDTEF1Franklin, IN to OH8.0300$10,000
May 79:20 PM EDTEF1Butler, OH2.4200$200,000
May 79:23 PM EDTEF0Clark, IN1.260
May 79:57 PM EDTEF0Butler, OH0.380$20,000
May 710:05 PM EDTEF0Warren, OH0.3100$15,000
May 710:08 PM EDTEF1Warren, OH2.6150$200,000
May 710:14 PM EDTEF0Warren, OH0.450$20,000
May 710:15 PM EDTEF1Warren, OH2.7350$500,000
May 710:27 PM EDTEF0Warren, OH0.5150$50,000
May 710:27 PM EDTEF0Clinton, OH1.380$10,000
May 711:49 PM EDTEF0Licking, OH3.0100$50,000
May 712:02 AM EDTEF1Muskingum, OH0.4128$100,000
May 712:17 AM EDTEF1Coshocton, OH0.1197$100,000
May 711:54 PM CDTEF2Hancock, OH to WV, PA15.32001$10,000
May 712:30 AM CDTEF2Garland, AR12.2600
May 71:49 AM EDTEF1Allegheny, PA0.2150$75,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.